Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

What causes soreness and loss of sensation in foot after taking Lidocaine?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
I had a piece of glass in the middle of the ball of my foot. It was not very big. the doc injected some Lidocaine with epi so he could find it. He got it out but the bottom of my foot did not pink up nor did sensation return for several hours. the spot where he injected is pretty sore on weight bearing. I am worried about an ischemic injury. I'm an old nurse and I should have known better than to let him. I've been putting warm compresses on it and hoping for the best. Any other suggestions?
Posted Tue, 11 Feb 2014 in Abdominal Pain
Answered by Dr. Lohit K 1 hour later
Brief Answer: warm compression.massage.oxygen therapy Detailed Answer: Hi thanks for using XXXXXXX I went through the query and understood your concern. With lignocaine the sensation will be lost and epinephrine helps in longer duration of action by causing vasoconstriction. So you have loss of sensation with blanching. The epinephrine will cause vasoconstriction but does not cause complete occlusion and due to reflex mechanism there won't be ischaemic injury as more than 8 hours of complete stop in blood supply may cause ischaemic injury. So be relaxad as you will regain the sensation in few minutes to hours. For now continue warm compression which helps in vasodilation and keep massageing your the lower limb. These will help in increasing blood supply. If the ischaemic injury starts with the signs of severe pain and bluish area then high pressure oxygen therapy to the wound/ ischaemic area will prevent the damage. Hope this information helps you. Feel free to ask if any further queries and I will be glad to answer your questions. Wish you good health and faster recovery. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor